Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 1, 2016, 10:02 PM EST for 7 counties in Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2016, 10:02 PM EST (03:02 UTC)
- Expired
- Mar 1, 2016, 10:45 PM EST
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
Counties Baldwin County, GA, Butts County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Monroe County, GA, Putnam County, GA
The radar
The Robins AFB radar (KJGX), 57 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
166
WWUS82 KFFC 020302
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1002 PM EST TUE MAR 1 2016
GAZ058>061-070>073-020345-
BALDWIN GA-JONES GA-JASPER GA-BUTTS GA-LAMAR GA-MONROE GA-PUTNAM GA-
HANCOCK GA-
1002 PM EST TUE MAR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR BALDWIN...JONES...JASPER...
EASTERN BUTTS...SOUTHERN LAMAR...MONROE...PUTNAM AND WESTERN HANCOCK
COUNTIES UNTIL 1045 PM EST...
AT 1002 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF MONTICELLO TO NEAR FLOVILLA TO
BARNESVILLE...AND MOVING EAST AT 55 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MILLEDGEVILLE...BARNESVILLE...EATONTON...JACKSON...FORSYTH...GRAY...
MONTICELLO...FLOVILLA...SHADY DALE...ALDORA...PHOENIX...MIDWAY-HARDWICK...
MERIWETHER...CALVIN...SCOTTSBORO...JARRELL PLANTATION...WARFIELD...EUDORA...
JOHNSTONVILLE AND ALLENWOOD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3300 8311 3301 8315 3298 8317 3288 8348
3290 8368 3295 8371 3291 8377 3295 8412
3299 8412 3299 8426 3323 8400 3341 8393
3337 8386 3341 8384 3344 8326 3340 8321
3338 8322 3339 8319 3336 8316 3341 8309
TIME...MOT...LOC 0302Z 270DEG 50KT 3339 8380 3324 8385 3307 8413
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 1, 8:47 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 1, 8:47 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 847 PM EST TUE MAR 1 2016 .UPDATE... UPDATED TO CLEAR HARALSON... PAULDING... COBB... CHEROKEE... BARTOW AND FLOYD FROM THE WATCH AREA SINCE THE LINE OF STORMS HAS MOVED SOUTH AND EAST OF THESE COUNTIES. INSTABILITIES REMAIN WEAK... SO MAINLY EXPECTING WIND GUSTS IN THE 40-45 MPH RANGE WITH THE STRONGER CELLS... ALTHOUGH CANNOT RULE OUT AN ISOLATED SEVERE STORM STILL. OTHERWISE... WILL CONTINUE TO CLEAR COUNTIES FROM THE WATCH AS THE MAIN LINE OF CONVECTION CLEARS A GROUP OF COUNTIES. /39 .PREV DISCUSSION... /ISSUED 643 PM EST TUE MAR 1 2016/ EVENING UPDATE... A SURGE OF THUNDERSTORM COVERAGE IS OCCURRING IN CENTRAL AND EAST CENTRAL AL THIS EVENING AND THESE STORMS HAVE THE POTENTIAL TO BRING SOME ISOLATED TO SCATTERED STRONG TO POSSIBLY SEVERE STORMS TO PARTS OF NORTH AND WEST CENTRAL GA THROUGH THE EVENING. SPC HAS POSTED A SEVERE THUNDERSTORM WATCH BOX GENERALLY FROM A ROME TO GAINESVILLE LINE ON THE NORTH SIDE... DOWN TO A COLUMBUS TO EATONTON LINE ON THE SOUTH SIDE THROUGH 2 AM TONIGHT. NOT EXPECTING ANYTHING WIDESPREAD... JUST CANNOT RULE OUT A FEW STRONG TO SEVERE STORMS... ESPECIALLY ALONG ANY BOWING LINE SEGMENTS NOTED ON RADAR. STRONG WINDS AND SMALL HAIL ARE THE MAIN STORM THREATS THROUGH THE EVENING. /39 PREV DISCUSSION... /ISSUED 503 PM EST TUE MAR 1 2016/ UPDATE... LATEST RADAR TRENDS ARE SUGGESTING THE POTENTIAL FOR STRONG TO SEVERE STORMS IS DIMINISHING AS THE CURRENT AREA OF CONVECTION MOVING INTO NW GA HAS MOVED WELL OUT AHEAD OF THE FRONT AND UPPER SUPPORT. THIS... COUPLED WITH A LACK OF A SURGE IN WARM...MOIST AND UNSTABLE AIR IS RESULTING IN MAINLY MODERATE SHOWERS WITH SOME EMBEDDED THUNDERSTORMS STILL NOTED BACK INTO NORTH CENTRAL AL. STILL COULD SEE REDEVELOPMENT ALONG THE FRONT THAT IS STILL BACK WEST AND APPROACHING THE NE MS/NW AL STATE LINE. HAVE BACKED OFF ON WORDING SLIGHTLY FOR SEVERE IN THE HWO... ZONES AND GRAPHICS FOR NOW... BUT STILL CANNOT RULE OUT SOME ISOLATED TO POSSIBLY SCATTERED STRONG STORM COVERAGE THROUGH THE EVENING AND MAYBE EVEN SHORTLY AFTER MIDNIGHT ALONG AND AHEAD OF THE FRONT. ALTHOUGH STILL CANNOT RULE OUT A FEW SEVERE STORMS JUST YET... NOT EXPECTING ANY WIDESPREAD SEVERE STORMS AT THIS TIME. WILL CONTINUE TO MONITOR TRENDS CLOSELY AND UPDATE PRODUCTS IF THINGS BEGIN TO CHANGE. /39 PREVIOUS DISCUSSIONS... / ISSUED AT 223 PM EST TUE MAR 1 2016/ SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... A SQUALL LINE ASSOCIATED WITH THE COLD FRONT IS DEPICTED WELL ON THE HI RES MODELS. THIS SQUALL LINE AND COLD FRONT WILL MOVE RAPIDLY ACROSS THE CWA THIS EVENING WITH THE PRECIP ENDING QUICKLY BEHIND THE FRONT. BY WEDNESDAY MORNING SKIES SHOULD BE PARTLY CLOUDY ACROSS MOST OF THE CWA. WINDS WILL REMAIN GUSTY INTO THIS EVENING AHEAD OF THE FRONT AND ALSO BEHIND THE FRONT AS THEY BECOME NORTHWEST. ANOTHER SYSTEM WILL BRING AN INCREASE IN HIGHER LEVEL CLOUDS WEDNESDAY NIGHT. MUCH COOLER AIR WILL SPREAD INTO THE CWA TONIGHT AND WEDNESDAY WITH MAX TEMPS TOMORROW 10 TO 20 DEGREES COLDER THAN TODAY. 17 LONG TERM /THURSDAY THROUGH TUESDAY/... MAINLY ONLY TWEAKS TO THE LONG TERM BASED ON THE LASTEST GUIDANCE. BDL PREVIOUS LONG TERM DISCUSSION... THE EXTENDED FORECAST STARTS OFF WITH WEAK HIGH PRESSURE OVER THE AREA. THIS RIDGE DOES NOT LAST LONG AS NEXT FRONTAL SYSTEM MOVES INTO THE REGION FROM THE NORTHERN PLAINS. THIS NEXT SYSTEM PUSHES SE OUT OF THE NORTHERN PLAINS WED NIGHT/THU MORNING BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION THU AFTERNOON AND NIGHT. THIS SYSTEM DOES NOT HAVE AS MUCH INSTABILITY ASSOCIATED WITH IT SO NOT EXPECTING ANY SEVERE WEATHER. THIS SYSTEM CLEARS THE AREA BY FRIDAY MORNING AND WITH HIGH PRESSURE BUILDING IN FOR THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. 01 AVIATION... 00Z UPDATE... EXPECT WIDESPREAD SHOWERS ALONG WITH LOW VFR TO MVFR LEVEL CIGS TO SPREAD INTO THE ATLANTA TAF SITES BY 00-01Z THIS EVENING... ALONG WITH TEMPO TSRA THROUGH 04Z. MVFR CIGS WILL LIKELY PREVAIL THROUGH AROUND 07-08Z TONIGHT. THEN EXPECT CIGS TO IMPROVE THE CONVECTION... WITH MOST AREAS SEEING VFR CONDITIONS BY 10-12Z WED MORNING. THE LINE OF STORMS WILL MOVE INTO THE AHN AROUND 01-02Z AND INTO CSG AND MCN AROUND 02-04Z. WINDS WILL BE SOUTHWEST AND GUSTY THIS EVENING...THEN WEST TO NORTHWEST AND GUSTY BEHIND THE LINE OF MAIN CONVECTION. EXPECT VFR CONDITIONS AND GUSTY NW WINDS ON WED. //ATL CONFIDENCE...00Z UPDATE... MEDIUM ON CIGS... HIGH ON REMAINING ELEMENTS 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 42 55 34 60 / 90 10 0 70 ATLANTA 40 53 35 60 / 100 5 0 70 BLAIRSVILLE 35 45 28 51 / 100 10 0 80 CARTERSVILLE 39 50 32 58 / 100 5 0 80 COLUMBUS 46 61 36 65 / 80 5 0 50 GAINESVILLE 39 50 34 56 / 100 10 0 80 MACON 47 61 33 66 / 60 5 0 20 ROME 38 50 32 57 / 100 5 0 80 PEACHTREE CITY 42 55 33 62 / 100 5 0 70 VIDALIA 54 65 39 70 / 40 5 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 2 AM EST WEDNESDAY FOR THE FOLLOWING ZONES: BANKS...BARROW...BUTTS...CARROLL...CLARKE... CLAYTON...COWETA...DEKALB...DOUGLAS...FAYETTE...FORSYTH... GREENE...GWINNETT...HALL...HARRIS...HEARD...HENRY...JACKSON... JASPER...LAMAR...MADISON...MERIWETHER...MONROE...MORGAN... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PIKE... PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT... TALIAFERRO...TROUP...UPSON...WALTON...WILKES. && SHORT TERM...39 LONG TERM....BAKER AVIATION...39
Hazardous weather outlook, Mar 1, 6:39 PM EST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 639 PM EST TUE MAR 1 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-022345- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 639 PM EST TUE MAR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHERN PORTIONS OF NORTH GEORGIA AND WEST CENTRAL GEORGIA UNTIL 2 AM... ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA...MAINLY ALONG AND NORTH OF A LAGRANGE...TO ATLANTA...TO GAINESVILLE LINE. POTENTIAL WEATHER HAZARDS... STRONG TO DAMAGING WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ANOTHER WEAKER LOW PRESSURE SYSTEM BRINGS SHOWERS AND ISOLATED THUNDERSTORMS BACK TO THE AREA THURSDAY AFTERNOON AND NIGHT. THERE IS NOT AS MUCH INSTABILITY WITH THIS SECOND SYSTEM SO NOT EXPECTING ANY SEVERE WEATHER. HIGH PRESSURE BUILDS BACK INTO THE REGION FRIDAY WITH MOSTLY CLEAR SKIES EXPECTED FOR THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Mar 1, 7:32 PM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EST TUE MAR 1 2016
GAZ030>032-041>043-020100-
COBB GA-PAULDING GA-CARROLL GA-HARALSON GA-DOUGLAS GA-POLK GA-
732 PM EST TUE MAR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COBB...PAULDING...
CARROLL...HARALSON...WESTERN DOUGLAS AND SOUTHEASTERN POLK COUNTIES
UNTIL 800 PM EST...
AT 731 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BRASWELL TO NEAR MOUNT ZION...AND MOVING EAST AT
90 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MARIETTA...DOUGLASVILLE...CARROLLTON...DALLAS...BUCHANAN...VILLA RICA...
POWDER SPRINGS...AUSTELL...BREMEN...TEMPLE...ROCKMART...HIRAM...TALLAPOOSA...
MOUNT ZION...WHITESBURG...WACO...BRASWELL...YORKVILLE...NEW HOPE AND
BOWDON JUNCTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3375 8528 3407 8498 3394 8457 3345 8497
3346 8498 3344 8499 3366 8534 3368 8534
TIME...MOT...LOC 0031Z 286DEG 78KT 3399 8488 3366 8523
KOVACIKSpecial weather statement, Mar 1, 7:59 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
759 PM EST TUE MAR 1 2016
GAZ021-033-034-044-045-052>055-020145-
HEARD GA-DEKALB GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
GWINNETT GA-COWETA GA-FAYETTE GA-CHEROKEE GA-
759 PM EST TUE MAR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR HEARD...DEKALB...NORTH FULTON...
SOUTH FULTON...CLAYTON...SOUTHWESTERN GWINNETT...COWETA...FAYETTE AND
SOUTHWESTERN CHEROKEE COUNTIES UNTIL 845 PM EST...
AT 759 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM WOODSTOCK TO NEAR DOUGLASVILLE TO NEAR MORRISON CROSS
ROADS...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...NEWNAN...DOUGLASVILLE...CANTON...DECATUR...FAYETTEVILLE...
JONESBORO...FRANKLIN...SANDY SPRINGS...ROSWELL...JOHNS CREEK...ALPHARETTA...
DUNWOODY...PEACHTREE CITY...EAST POINT...DULUTH...STOCKBRIDGE...WOODSTOCK...
UNION CITY AND FOREST PARK.
LAT...LON 3344 8494 3352 8482 3360 8479 3383 8446
3391 8445 3398 8438 3407 8442 3408 8466
3422 8456 3401 8405 3365 8421 3365 8428
3359 8424 3343 8431 3343 8435 3336 8435
3322 8473 3320 8511 3313 8524 3343 8529
TIME...MOT...LOC 0059Z 308DEG 31KT 3412 8454 3371 8482 3345 8542
KOVACIKSpecial weather statement, Mar 1, 8:46 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
846 PM EST TUE MAR 1 2016
GAZ046-048-052>058-066>071-078-079-089-020215-
MUSCOGEE GA-UPSON GA-NEWTON GA-CLAYTON GA-ROCKDALE GA-PIKE GA-
LAMAR GA-FAYETTE GA-MONROE GA-MERIWETHER GA-HEARD GA-HENRY GA-
HARRIS GA-TALBOT GA-TROUP GA-SPALDING GA-COWETA GA-BUTTS GA-
846 PM EST TUE MAR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MUSCOGEE...UPSON...
SOUTHWESTERN NEWTON...CLAYTON...SOUTHWESTERN ROCKDALE...PIKE...
LAMAR...FAYETTE...NORTHWESTERN MONROE...MERIWETHER...SOUTHEASTERN
HEARD...HENRY...HARRIS...NORTHERN TALBOT...TROUP...SPALDING...
SOUTHERN COWETA AND WESTERN BUTTS COUNTIES UNTIL 915 PM EST...
AT 846 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM STOCKBRIDGE TO NEAR TURIN TO VEASEY CREEK PARK...AND
MOVING SOUTH AT 40 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
NEWNAN...LAGRANGE...GRIFFIN...MCDONOUGH...FAYETTEVILLE...CONYERS...
THOMASTON...BARNESVILLE...JACKSON...JONESBORO...FORSYTH...ZEBULON...
HAMILTON...GREENVILLE...PEACHTREE CITY...STOCKBRIDGE...HAMPTON...LOVEJOY...
LOCUST GROVE AND MANCHESTER.
LAT...LON 3364 8415 3362 8411 3367 8409 3369 8405
3310 8388 3276 8434 3257 8506 3263 8508
3264 8511 3266 8509 3269 8512 3274 8511
3276 8514 3278 8512 3281 8517 3285 8515
3286 8519 3310 8523
TIME...MOT...LOC 0146Z 341DEG 35KT 3354 8425 3330 8467 3300 8526Special weather statement, Mar 1, 9:17 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
917 PM EST TUE MAR 1 2016
GAZ048-056>059-066>071-078-079-089>091-020300-
MUSCOGEE GA-MARION GA-UPSON GA-NEWTON GA-JASPER GA-PIKE GA-LAMAR GA-
MONROE GA-MERIWETHER GA-HENRY GA-HARRIS GA-TALBOT GA-TROUP GA-
SPALDING GA-BUTTS GA-CHATTAHOOCHEE GA-
917 PM EST TUE MAR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE...NORTHWESTERN MARION...
UPSON...SOUTHWESTERN NEWTON...SOUTHWESTERN JASPER...PIKE...LAMAR...
MONROE...MERIWETHER...HENRY...HARRIS...TALBOT...SOUTHERN TROUP...
SPALDING...BUTTS AND NORTHERN CHATTAHOOCHEE COUNTIES UNTIL 1000 PM
EST...
AT 916 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF PORTERDALE TO 7 MILES SOUTH OF
CULLODEN...AND MOVING EAST AT 45 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
COLUMBUS...LAGRANGE...GRIFFIN...MCDONOUGH...THOMASTON...BARNESVILLE...
JACKSON...FORSYTH...ZEBULON...HAMILTON...TALBOTTON...GREENVILLE...HAMPTON...
LOCUST GROVE...MANCHESTER...PINE MOUNTAIN...WOODBURY...WAVERLY HALL...
FLOVILLA AND MILNER.
LAT...LON 3322 8465 3322 8451 3326 8450 3326 8443
3338 8435 3355 8402 3330 8383 3314 8378
3313 8382 3299 8374 3285 8397 3285 8412
3272 8419 3271 8421 3274 8428 3272 8434
3260 8441 3242 8477 3237 8496 3294 8518
TIME...MOT...LOC 0216Z 282DEG 49KT 3345 8395 3276 8413Special weather statement, Mar 1, 9:26 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
926 PM EST TUE MAR 1 2016
GAZ036>038-049-050-058>060-071-020315-
MORGAN GA-OGLETHORPE GA-OCONEE GA-JASPER GA-GREENE GA-BUTTS GA-
CLARKE GA-MONROE GA-PUTNAM GA-
926 PM EST TUE MAR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...OGLETHORPE...OCONEE...
JASPER...GREENE...EASTERN BUTTS...CLARKE...EASTERN MONROE AND PUTNAM
COUNTIES UNTIL 1015 PM EST...
AT 925 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM PENDERGRASS TO NEAR JERSEY TO MCDONOUGH...AND MOVING
SOUTHEAST AT 50 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
EATONTON...MADISON...GREENSBORO...WATKINSVILLE...MONTICELLO...LEXINGTON...
ATHENS...UNION POINT...COMER...WINTERVILLE...CRAWFORD...RUTLEDGE...NORTH
HIGH SHOALS...BOSTWICK...ARNOLDSVILLE...WOODVILLE...WHITE PLAINS...SILOAM...
SHADY DALE AND BISHOP.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3379 8298 3369 8300 3366 8295 3358 8301
3348 8301 3318 8344 3314 8377 3302 8372
3298 8375 3338 8387 3337 8386 3344 8382
3349 8367 3356 8368 3363 8357 3400 8349
3404 8336 3400 8322 3405 8313 3398 8285
TIME...MOT...LOC 0225Z 295DEG 45KT 3414 8367 3371 8376 3347 8414Special weather statement, Mar 1, 10:02 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1002 PM EST TUE MAR 1 2016
GAZ058>061-070>073-020345-
BALDWIN GA-JONES GA-JASPER GA-BUTTS GA-LAMAR GA-MONROE GA-PUTNAM GA-
HANCOCK GA-
1002 PM EST TUE MAR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR BALDWIN...JONES...JASPER...
EASTERN BUTTS...SOUTHERN LAMAR...MONROE...PUTNAM AND WESTERN HANCOCK
COUNTIES UNTIL 1045 PM EST...
AT 1002 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF MONTICELLO TO NEAR FLOVILLA TO
BARNESVILLE...AND MOVING EAST AT 55 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MILLEDGEVILLE...BARNESVILLE...EATONTON...JACKSON...FORSYTH...GRAY...
MONTICELLO...FLOVILLA...SHADY DALE...ALDORA...PHOENIX...MIDWAY-HARDWICK...
MERIWETHER...CALVIN...SCOTTSBORO...JARRELL PLANTATION...WARFIELD...EUDORA...
JOHNSTONVILLE AND ALLENWOOD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3300 8311 3301 8315 3298 8317 3288 8348
3290 8368 3295 8371 3291 8377 3295 8412
3299 8412 3299 8426 3323 8400 3341 8393
3337 8386 3341 8384 3344 8326 3340 8321
3338 8322 3339 8319 3336 8316 3341 8309
TIME...MOT...LOC 0302Z 270DEG 50KT 3339 8380 3324 8385 3307 8413The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 7:13 PM EST | Special Weather Statement | FFC | Haralson | 32 min |
| Mar 1, 7:32 PM EST | Special Weather Statement | FFC | Carroll, Cobb, Douglas, Haralson, Paulding | 28 min |
| Mar 1, 7:59 PM EST | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Fayette, Fulton, Heard | 46 min |
| Mar 1, 8:08 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Heard | 37 min |
| Mar 1, 8:46 PM EST | Special Weather Statement | FFC | Butts, Fayette, Harris, Henry, Lamar, Meriwether and 4 more | 29 min |
| Mar 1, 8:51 PM EST | Severe Thunderstorm Warning | FFC | DeKalb, Henry, Rockdale | 24 min |
| Mar 1, 9:01 PM EST | Severe Thunderstorm Warning | FFC | Newton | 29 min |
| Mar 1, 9:17 PM EST | Special Weather Statement | FFC | Butts, Harris, Henry, Lamar, Meriwether, Monroe and 5 more | 43 min |
| Mar 1, 9:26 PM EST | Special Weather Statement | FFC | Clarke, Greene, Jasper, Morgan, Oconee, Oglethorpe and 1 more | 49 min |
| Mar 1, 10:42 PM EST | Special Weather Statement | FFC | Bibb, Crawford, Twiggs | 48 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.